Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 1, NWS Burlington, VT

July 7, 2009Essex County, New York

NWS Burlington, VT issued this flash flood warning at Jul 7, 2009, 4:05 PM EDT for Essex County, New York. It was in force for 99 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2009, 4:05 PM EDT (20:05 UTC)
Expired
Jul 7, 2009, 5:44 PM EDT
In force
99 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Essex County, NY

The radar

The Burlington radar (KCXX), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:10 PM EDTFLASH FLOOD5 Wnw Willsboro, NYFLOODING ON ROUTE 9

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 072005
FFWBTV
NYC031-072300-
/O.NEW.KBTV.FF.W.0001.090707T2005Z-090707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT TUE JUL 7 2009

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK

* UNTIL 700 PM EDT

* AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  REBER...AND DEERHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IN THE HEADWATERS OF THE NORTH BRANCH OF THE BOQUET 
RIVER AND MCGUIRE BROOK WILL PRODUCE FLASH FLOODING IN NORTHEAST 
ESSEX COUNTY. AREAS ALONG US 9 AND ROUTE 22...AS WELL AS INTERSTATE 
87 BETWEEN EXITS 32 AND 34 MAY SEE WATER OVER THE ROADWAYS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

&&

LAT...LON 4453 7334 4423 7334 4421 7366 4442 7374
      4449 7347 4454 7346

$$

HANSON
2 follow-up statements
000 
WGUS71 KBTV 072056
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
456 PM EDT TUE JUL 7 2009

NYC031-072300-
/O.CON.KBTV.FF.W.0001.000000T0000Z-090707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-
456 PM EDT TUE JUL 7 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN ESSEX COUNTY IN NORTHERN NEW YORK...

AT 451 PM EDT...TRAINED WEATHER SPOTTERS AND EMERGENCY MANAGEMENT 
REPORTED WATER ACROSS STATE ROUTE 22 NEAR LONG POND 5 MILES WEST 
NORTHWEST OF WILLSBORO. ADDITIONAL RAINFALL UP TO AN INCH IS 
POSSIBLE ACROSS THE WARNING AREA IN NORTHEASTERN ESSEX COUNTY NEW 
YORK.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

&&

LAT...LON 4453 7334 4423 7334 4421 7362 4445 7361
      4449 7347 4451 7347 4453 7345

$$

BANACOS
000 
WGUS71 KBTV 072144
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
544 PM EDT TUE JUL 7 2009

NYC031-072152-
/O.CAN.KBTV.FF.W.0001.000000T0000Z-090707T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX NY-
544 PM EDT TUE JUL 7 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN ESSEX
COUNTY IN NORTHERN NEW YORK...

THE SLOW-MOVING THUNDERSTORMS AND ASSOCIATED HEAVY RAIN THAT 
PROMPTED THE FLASH FLOOD WARNING HAVE PROGRESSED EAST OF THE AREA. 
THE HEAVY RAINFALL HAS COME TO AN ENDED...ALLOWING FOR 
CANCELLATION OF THE FLASH FLOOD WARNING. 

IF YOU ARE TRAVELING ACROSS NORTHEASTERN ESSEX COUNTY NEW YORK 
THROUGH THE REMAINDER OF THE EVENING...BE ADVISED THAT PONDING OF 
WATER IS POSSIBLE IN POOR DRAINAGE AREAS FROM THE EARLIER RAINS. 

LAT...LON 4453 7334 4423 7334 4421 7362 4445 7361
      4449 7347 4451 7347 4453 7345

$$

BANACOS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:43 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 7, 3:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT TUE JUL 7 2009

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN ONTARIO
WILL MOVE SLOWLY SOUTHEASTWARD OVER THE NEXT FEW DAYS. THIS WILL BE THE
FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY
THROUGH WEDNESDAY. THE CHANCE OF SHOWERS WILL DECREASE ON THURSDAY
AS THE UPPER LOW WEAKENS AND MOVES AWAY FROM THE REGION. HIGH
PRESSURE WILL BRING SUNSHINE AND DRY CONDITIONS ON FRIDAY...BUT THE
CHANCE FOR SHOWERS RETURNS FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 330 PM EDT TUESDAY...NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
FORECAST AREA THIS AFTERNOON. STRONGEST STORMS AT THIS TIME ARE
OVER PORTIONS OF THE ADIRONDCAKCKS...MOVING INTO THE CHAMPLAIN
VALLEY WHERE INSTABILITY IS GREATEST...ALTHOUGH EVEN THERE IT IS
ONLY MARGINAL WITH CAPES 1000-1500 J/KG. DRIVING FORCE BEHIND THE
STORMS IS VORT MOVING THRU BASE OF APRCHG UPPER TROUGH AS IT MOVES
SEWRD FROM ONTARIO. HAVE LEFT IN MENTION OF SMALL HAIL...GUSTY
WINDS AND HEAVY DOWNPOURS FOR THIS EVENING. MARGINALLY SEVERE
STORMS POSSIBLE THIS EVENING WITH GREATEST THREAT CONTINUING TO BE
HAIL DUE FAVORABLE TEMP PROFILES. ALSO THREAT OF LOCALLY HEAVY
RAIN DUE SLOW MOVEMENT OF STORMS. THREAT OF SVR REMAINS HIGHER
SOUTH OF FORECAST AREA WHERE WIND FIELD IS STRONGER AND
INSTABILITY GREATER. COVERAGE AND INTENSITY OF SHOWERS AND STORMS
WILL DECREASE LATER THIS EVENING WITH LOSS OF DAYTIME HEATING AND
INSTABILITY...ALBEIT LIMITED.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 330 PM EDT TUESDAY...UPPER LOW WILL MOVE SLOWLY SOUTHEAST
ACROSS THE FORECAST AREA ON WEDNESDAY...WHILE WEAK ASSOCIATED
SURFACE LOW PASSES SOUTH OF THE AREA. DEEP MOISTURE REMAINS IN
PLACE THROUGH THE DAY...WHILE SERIES OF VORTS CONTINUE TO ROTATE
AROUND THE LOW AND REMNANTS OF DECAYING OCCLUDED FRONT REMAIN OVER
THE AREA. BELIEVE MOST AREAS WILL SEE MEASURABLE PCPN DURING
WEDNESDAY...THUS CATEGORICAL POPS PREFERRED. CHANCES FOR TSRA NOT
ALL THAT GREAT WITH LIMITED INSTABILITY DUE LACK OF SFC HEATING.
IF ANY STORMS DO DEVELOP HOWEVER...THERE WOULD BE POTENTIAL FOR SOME
SMALL HAIL DUE COOL POOL ALOFT. WIND FIELD VERY WEAK AS WE WILL BE
UNDER UPPER LOW.

UPPER LOW FINALLY BEGINS TO MOVE OUT OF THE AREA WEDNEASDAY NIGHT
THROUGH THURSDAY...RESULTING IN DECREASED CHANCES FOR
PRECIPITATION. SHOWERS WEDNESDAY EVENING WILL DIMINISH OVERNIGHT
WITH LOSS OF ANY DAYTIME HEATING. MOISTURE CONTINUES TO DIMINISH
THURSDAY...BUT SOME UPPER LEVEL TROUGHING AND NW FLOW ALOFT
CONTINUE...SO EXPECT CONSIDERABLE CLOUDINESS WITH JUST THE SLIGHT
CHC OF A FEW LIGHT SHOWERS. HIGH PRESSURE BRINGS DRY WX TO THE
REGION THURSDAY NIGHT.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 330 PM EDT TUESDAY...START OUT THE EXTENDED DRY AS SURFACE HIGH
PRESSURE SLIDES AWAY FROM THE NORTH COUNTRY AND MOVES OFF THE NEW
ENGLAND COAST. HOWEVER...THE DRY SPELL WILL BE BRIEF AS ANOTHER
UPPER LOW APPROACHES THE REGION FOR THE WEEKEND. THIS UPPER LOW
LOOKS TO STAY TO OUR NORTH...BUT WILL BE CLOSE ENOUGH TO KEEP AT
LEAST A SLIGHT CHANCE OF SHOWERS IN THE FORECAST THROUGH THE
BEGINNING OF NEXT WEEK. ALTHOUGH IT IS DIFFICULT TO TIME ANY VORT
MAXES ROTATING AROUND THIS LOW...THE BEST CHANCES FOR SHOWERS
APPEARS TO BE SATURDAY AND SATURDAY NIGHT AS A COLD FRONT
TRAVERSES ACROSS THE FORECAST AREA. OTHERWISE...STUCK WITH SLIGHT
CHANCE TO LOW CHANCE POPS AS THE LOW LINGERS ACROSS EASTERN CANADA
INTO MIDWEEK NEXT WEEK. FRIDAY AND SATURDAY WILL BE THE WARMEST
DAYS OF THE PERIOD AS 850MB TEMPS REACH 12-15C. TEMPERATURES WILL
RETURN TO BELOW NORMAL THEREAFTER AS COOL AIR INFILTRATES ALOFT
AND CLOUD COVER LIMITS SOLAR HEATING.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...UNSETTLED WEATHER THROUGH MOST OF THE FIRST
24 HOURS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
VERMONT AND NORTHERN NEW YORK THROUGH 02Z. THUNDERSTORMS SHOULD
MAINLY AFFECT KMPV/KRUT/KSLK THROUGH 22Z...DROPPING THESE SITES TO
IFR AT TIMES. OTHERWISE...SHOWERS WILL BRING VISIBILITY AND CEILINGS
TO MVFR CONDITIONS. RAIN WILL END AT ALL SITES AFTER 03Z...BUT
PLENTY OF LOW LEVEL MOISTURE AROUND WILL KEEP CEILINGS MVFR AT THE
VALLEY SITES. FOG WILL DEVELOP AT KSLK AND KMPV BY MIDNIGHT...WITH
KMPV DROPPING TO VLIFR AFTER 08Z. ALL FOG WILL LIFT BY 12Z...BUT LOW
CLOUDS WILL LINGER AS SCATTERED SHOWERS DEVELOP WEDNESDAY AFTERNOON.
WINDS WILL BE LIGHT THROUGH THE PERIOD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...MB
AVIATION...MB
Hazardous weather outlook, Jul 7, 4:48 AM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
448 AM EDT TUE JUL 7 2009

NYZ026>031-034-035-087-VTZ001>012-016>019-080900-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
448 AM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE NORTH COUNTRY AFTER
NOONTIME TODAY...WITH THE THREAT OF THUNDERSTORMS CONTINUING INTO
THE EVENING HOURS. A FEW STORMS MAY BECOME STRONG WITH THE
POTENTIAL FOR GUSTY WINDS AND SMALL HAIL. THE GREATEST POTENTIAL
FOR STRONG STORMS WILL BE ACROSS CENTRAL AND SOUTHERN VERMONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORM DEVELOPMENT SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jul 7, 1:08 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
108 PM EDT TUE JUL 7 2009

VTZ008-010>012-018-019-071800-
EASTERN ADDISON VT-EASTERN RUTLAND VT-ORANGE VT-WASHINGTON VT-
WESTERN RUTLAND VT-WINDSOR VT-
108 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL AFFECT ADDISON...ORANGE...RUTLAND...
WASHINGTON AND WINDSOR COUNTIES...

AT 104 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BRAINTREE
TO MENDON TO MT. TABOR...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN
HAS FALLEN IN SOUTHERN RUTLAND COUNTY IN THE HEADWATERS OF MILL
BROOK...NEAR DANBY FOUR CORNERS.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SHREWSBURY...AND EAST WALLINGFORD AROUND
115 PM...RUSSELLVILLE...STOCKBRIDGE...AND GIFFORD WOODS STATE PARK
AROUND 120 PM...WEST BROOKFIELD...NORTH SHREWSBURY...AND BRAINTREE
AROUND 125 PM...MT. HOLLY AND KILLINGTON AROUND 130 PM.

LAT...LON 4330 7299 4330 7305 4362 7300 4403 7284
      4418 7233 4379 7245 4340 7251 4329 7288
      4330 7296 4327 7298

HANSON
Special weather statement, Jul 7, 1:13 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
113 PM EDT TUE JUL 7 2009

NYZ026>031-034-035-087-071800-
EASTERN CLINTON NY-EASTERN ESSEX NY-NORTHERN FRANKLIN NY-
NORTHERN ST. LAWRENCE NY-SOUTHEASTERN ST. LAWRENCE NY-
SOUTHERN FRANKLIN NY-SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-
WESTERN ESSEX NY-
113 PM EDT TUE JUL 7 2009

...SCATTERED THUNDERSTORMS WILL AFFECT CLINTON...ESSEX...FRANKLIN AND
ST. LAWRENCE COUNTIES THIS AFTERNOON...

AT 113 PM EDT...THUNDERSTORMS WERE LOCATED NEAR CRANBERRY
LAKE....SARANAC LAKE AND RUSSELL...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH...SMALL HAIL AND VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.

STORMS WILL BE NEAR CRANBERRY LAKE AROUND 115 PM...CONIFER AROUND
130 PM...PIERCEFIELD AND COLTON AROUND 145 PM AND TUPPER LAKE AROUND
200 PM.

TAKE COVER IF THREATENING WEATHER APPROACHES.

LAT...LON 4445 7579 4446 7580 4449 7579 4471 7546
      4476 7342 4421 7338 4408 7428 4411 7429
      4406 7491 4441 7582
Special weather statement, Jul 7, 1:54 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
154 PM EDT TUE JUL 7 2009

VTZ006>008-010-071900-
CALEDONIA VT-LAMOILLE VT-ORANGE VT-WASHINGTON VT-
154 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL AFFECT CALEDONIA...LAMOILLE...ORANGE AND
WASHINGTON COUNTIES...

AT 153 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM WATERBURY
CENTER TO MIDDLESEX TO NORTHFIELD FALLS...MOVING EAST AT 10 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR MIDDLESEX CENTER AROUND 200 PM...SOUTH
BARRE AROUND 215 PM...MOUNT WORCESTER AROUND 230 PM...KENTS CORNER
AROUND 245 PM AND CALAIS AROUND 300 PM.

LAT...LON 4450 7236 4433 7223 4412 7219 4413 7265
      4430 7271 4443 7279

HANSON
Special weather statement, Jul 7, 2:02 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
202 PM EDT TUE JUL 7 2009

NYZ026-027-029>031-034-087-071900-
NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
202 PM EDT TUE JUL 7 2009

...STRONG THUNDERSTORMS WILL AFFECT CLINTON...ESSEX...FRANKLIN AND
ST. LAWRENCE COUNTIES OF NEW YORK THROUGH 3 PM...

AT 159 PM EDT...STRONG THUNDERSTORMS WERE NEAR HOPKINTON AND
HORSESHOE LAKE NEW YORK...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR TUPPER LAKE AROUND 200 PM...NICHOLVILLE
AROUND 215 PM...DICKINSON AROUND 230 PM...SARANAC LAKE AROUND 245 PM
AND LAKE PLACID AROUND 300 PM.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4487 7412 4421 7376 4408 7428 4411 7429
      4408 7459 4467 7492
Special weather statement, Jul 7, 2:23 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
223 PM EDT TUE JUL 7 2009

NYZ028-030-031-034-035-VTZ001-002-005-006-009-011-012-016>019-071915-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-EASTERN FRANKLIN VT-EASTERN RUTLAND VT-GRAND ISLE
VT-LAMOILLE VT-SOUTHERN FRANKLIN NY-WESTERN ADDISON VT-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT-
223 PM EDT TUE JUL 7 2009

...THUNDERSTORMS WILL MOVE OUT OF THE ADIRONDACKS AND DEVELOP IN
THE CHAMPLAIN VALLEY THROUGH 4 PM...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PEASLEEVILLE NEW YORK...MOVING NORTHEAST AT 15 MPH.  OTHER STORMS
WERE DEVELOPING SOUTH OF MIDDLEBURY IN VERMONT.

HEAVY RAIN...WIND GUSTS TO 30 MPH...SMALL HAIL AND OCCASIONAL
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

THE STORM IN NEW YORK STORM WILL BE NEAR HARKNESS AROUND 230
PM...PERU AROUND 245 PM...EXIT 35 I87 AROUND 300 PM THEN PLATTSBURGH
 AND THE WEST SHORE OF NORTHERN LAKE CHAMPLAIN AROUND 315 PM.

IF ON THE LAKE SEEK SAFE HARBOR NOW.

IF OUTDOORS...MOVE INSIDE WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4502 7280 4419 7297 4375 7294 4388 7431
      4392 7434 4398 7426 4411 7429 4411 7443
      4422 7437 4465 7383 4500 7358
Local storm report, Jul 7, 3:48 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
348 PM EDT TUE JUL 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             4 N WILLSBORO           44.43N 73.40W
07/07/2009  E1.00 INCH       ESSEX              NY   PUBLIC

            ALSO STRONG GUSTY WINDS

&&

GERALDM

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:45 PM EDTSpecial Weather StatementBTVFranklin60 min
Jul 6, 9:39 PM EDTSpecial Weather StatementBTVFranklin51 min
Jul 7, 12:04 PM EDTSpecial Weather StatementBTVEssex, Franklin, St. Lawrence56 min
Jul 7, 1:13 PM EDTSpecial Weather StatementBTVClinton, Franklin, St. Lawrence47 min
Jul 7, 2:02 PM EDTSpecial Weather StatementBTVFranklin58 min
Jul 7, 2:23 PM EDTSpecial Weather StatementBTVClinton, Essex52 min
Jul 7, 3:07 PM EDTSevere Thunderstorm WarningBTVClinton, Essex53 min
Jul 7, 3:28 PM EDTAreal Flood AdvisoryBTVEssex3 hr
Jul 7, 3:53 PM EDTSevere Thunderstorm WarningBTVEssex67 min
Jul 7, 6:25 PM EDTSpecial Weather StatementBTVFranklin65 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.